My friend has had MS since September 2016. He is complaining of dizziness, blurred vision, and fatigue. For the blurred vision, by evening his vision gets better.
His doctor prescribed Plegridy, one Pen (injection) in a month, in two intervals i.e. every 15 days. He got the injection today in his thigh, and after that he got a fever, took medicine for the fever, was ok after that, then suddenly he complained he cannot see, he has lost his vision. He cannot even read text messages, and also cannot recognize the person who is standing front of him.
I want to know, is this a normal side effect? Why has he lost his vision? For how long will this side effect occur? Will this happen the next time he gets an injection? Can he discontinue the injection once started? Please advise.
Vision loss is not a known side effect of Plegridy. I strongly recommend your friend see an ophthalmologist as soon as possible to figure out why he or she lost his/her vision.
Benjamin Osborne, MD
Associate Professor of Neurology and Ophthalmology
Director, Neuromyelitis Optica (NMO) and Neuro-Ophthalmology Clinics
Associate Director of the NIH/Georgetown Neurology Residency Program
Medstar Georgetown University Hospital